MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXI-2.6-18-150-P-NS-0
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
It was reported that during endovascular therapy (evt) to treat the anterior and posterior tibial arteries below the knee (bk) using an ipsilateral approach from the wrist, the proximal side of the cxi support catheter became twisted.The physician attempted to remove the catheter from the patient; however, he experienced difficulty and the catheter shaft became separated from the hub.Despite the separation, the device was able to be removed and was replaced with another cxi support catheter.The procedure was able to be successfully completed with the replacement device.The patient had moderate to severe calcification, but no significant tortuosity was observed.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Corrected information: per the initial reporter, the physician applied torque to the device during treatment, which likely contributed to the device separation.Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One used cxi support catheter was returned in damaged condition.The hub was separated from the catheter shaft.The hub was in good condition, without any apparent damage.The proximal end of the catheter shaft appeared to have been torqued to the point where the catheter shaft braiding had unbraided before separating from the shaft.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Numerous design verification and validation activities have been performed to ensure that this device meets design requirements.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode; however, two related non-conformances were noted for sub assembly lot sa7712889.The affected products were rejected and scrapped.A complaint history search revealed that there was one other reported complaint for this lot number which documents the difficult removal of the device for this event.Based on the information provided, examination of the returned product, and the results of our investigation, a definitive root cause could not be determined; however, it is likely that this event can be attributed to excessive torque applied to the device during use.Per the quality engineering risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7046339
Report Number1820334-2017-04004
Device Sequence Number13928547
Product Code KRA
UDI-Device Identifier00827002500013
UDI-Public(01)00827002500013(17)200505(10)7888283
Combination Product (Y/N)N
PMA/510(K) Number
K072724
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCXI-2.6-18-150-P-NS-0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/09/2017
Supplement Date Received by Manufacturer02/09/2018
Initial Report FDA Received Date11/20/2017
Supplement Report FDA Received Date02/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1